Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Albany, NY

July 29, 2009Rensselaer County, New York

NWS Albany, NY issued this flash flood warning at Jul 29, 2009, 4:04 PM EDT for Rensselaer County, New York. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2009, 4:04 PM EDT (20:04 UTC)
Expired
Jul 29, 2009, 10:00 PM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Rensselaer County, NY

The radar

The Albany radar (KENX), 52 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:00 PM EDTFLASH FLOODStephentown, NYROUTE 43 CLOSED IN NUMEROUS PARTS. PORTION OF GARFIELD ROAD CLOSED.
Jul 29, 5:30 PM EDTFLASH FLOODStephentown, NYNUMEROUS ROAD CLOSURES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 292004
FFWALY
NYC083-300200-
/O.NEW.KALY.FF.W.0020.090729T2004Z-090730T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF NASSAU...

* UNTIL 1000 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  FLASH FLOODING FROM THUNDERSTORMS OVER SOUTHERN RENSSELAER 
  COUNTY. DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS ALREADY
  FALLEN...ESPECIALLY ACROSS EXTREME SOUTHEASTERN RENSSELAER COUNTY 
  THIS AFTERNOON. AN ADDITIONAL 1 TO POSSIBLY 3 INCHES OF RAIN IS
  POSSIBLE.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEPHENTOWN
  AND BERLIN

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...KINDERHOOK CREEK 
VALATIE KILL...EAST BROOK...BLACK RIVER AND BLACK BROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4276 7327 4250 7338 4247 7378

$$

SNYDER/IAA
1 follow-up statement
000 
WGUS71 KALY 292242
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT WED JUL 29 2009

NYC083-300200-
/O.CON.KALY.FF.W.0020.000000T0000Z-090730T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENSSELAER NY-
642 PM EDT WED JUL 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN RENSSELAER COUNTY...

AT 630 PM EDT...RENSSELAER COUNTY OFFICIALS REPORT NUMEROUS ROAD 
CLOSED DUE TO FLOODING IN AND AROUND STEPHENTOWN. NATIONAL WEATHER 
SERVICE DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS ALREADY 
FALLEN ACROSS THE SOUTHEASTERN PORTION OF RENSSELAER COUNTY. 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THIS 
EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK.

&&

LAT...LON 4276 7327 4250 7338 4247 7378

$$

IAA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:41 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 29, 2:41 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT WED JUL 29 2009

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE
GREAT LAKES MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE
OF THIS TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE
REGION. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THROUGH
THE EVENING LOW PRESSURE AND A COLD FRONT MOVE ACROSS OUR REGION FROM
THE WEST...AND AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT AS ANOTHER
WAVE OF LOW PRESSURE MOVES ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 634 HAS BEEN ISSUED THROUGH 800 PM. BIG
STORMS DEVELOPED IN EASTERN PA...AND ARE MOVING TOWARD PARTS OF
THE CATSKILLS AND MID HUDSON VALLEY. ATMOSPHERE IN NORTHERN PART
OF THE WATCH NOT AS UNSTABLE...BUT ATMOSPHERE STILL
MODIFYING...AND 18Z SOUNDING WILL BE AVAILABLE THIS AFTERNOON.
AREA OF RAIN HAS A MORE STRATI FORM WITH EMBEDDED CONVECTIVE CELLS
LOOK ON THE NORTHERN EDGE...BUT AGAIN...SOME CONVECTION COULD FORM
ON THE LEADING EDGE...SO WILL WATCH IT CLOSELY. FLASH FLOOD THREAT
ALSO CONTINUES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WE WILL STILL BE DEALING WITH THE LOW PRESSURE AREA AND ITS
ASSOCIATED COLD FRONT...THIS EVENING INTO THE OVERNIGHT. IT WILL
SLOWLY TRAVERSE EASTWARD. ANY SEVERE ISSUES WILL WANE AS WE
LOOSE THE HEATING OF THE DAY. HOWEVER...GOOD LOW LEVEL CONVERGENCE
AND THE POTENTIAL FOR TRAINING CELLS WILL CONTINUE. PWAT VALUES
ACTUALLY ARE FORECAST TO RISE OVER 2 INCHES ABOVE NORMAL THIS
EVENING...TWO STANDARDS DEVIATIONS ABOVE NORMAL.

AS THE FRONT MOVES TO THE EAST OF THE HUDSON VALLEY
OVERNIGHT...SHOWERS AND ANY THUNDERSTORMS WILL BECOME MORE
SCATTERED FROM WEST TO EAST...BUT STILL CAPABLE OF LAYING DOWN
HEAVY DOWNPOURS.

SLIGHTLY DRIER AIR COURTESY OF HIGH PRESSURE BUILDING TO OUR
WEST...WILL BRING A BRIEF RESPITE LATER ON THURSDAY. WE STILL
CANNOT RULE OUT RESIDUAL SHOWERS OR STORMS EARLY THURSDAY. LATER
IN THE DAY...ANY ISOLATED SHOWERS SHOULD BE CONFINED TO THE HIGHER
TERRAIN TO THE EAST OF ALBANY...AS A WESTERLY FLOW SHOULD MIX OUT
DRIER AIR AND INHIBIT SHOWER ACTIVITY...EXCEPT TO THE UPSLOPE
EAST OF ALBANY.

QUITE THURSDAY NIGHT WITH PERHAPS SOME PATCHY FOG. HOWEVER...IT IS
STILL TOO EARLY INCLUDE IN THE GRIDS...PENDING HOW MUCH RAIN
REALLY FALLS PRIOR TO THURSDAY NIGHT.

ON FRIDAY...THE NEXT SURFACE TROUGH AND LOW PRESSURE WILL BE
HEADING OUR WAY TO LIKELY BRING YET ANOTHER ROUND OF SHOWERS AND
STORMS TO OUR REGION. INSTABILITY LOOKS BE FROM ALBANY SOUTH AND
EAST BUT FOR NOW WILL MENTION THUNDERSTORMS EVERYWHERE. THERE IS A
POTENTIAL FOR MORE HEAVY RAIN WITH THESE STORMS. SHOWERS AND
STORMS COULD LINGER INTO FRIDAY NIGHT.

GENERALLY SAW NO REASON TO SIGNIFICANTLY TWEAK MAV/MET BLEND
TEMPERATURES THROUGHOUT THIS PERIOD. LEANED WITH THE WARMER MAV
GUIDANCE TONIGHT...BUT WENT WITH SLIGHTLY COOLER MET TEMPS ON
THURSDAY DUE TO 850 HPA TEMPS IN THE 13-15C RANGE ALONG WITH WEAK
COLD AIR ADVECTION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
SAT STILL LOOKS TO BE THE BETTER WEEKEND DAY WITH HIGH PRESSURE
BRIEFLY BUILDING IN AND BRINGING SLIGHT RELIEF TO THE HUMIDITY
LEVELS AND REDUCING THE SHOWER THREAT AT LEAST FOR ONE DAY. WITH A
GOOD DEAL OF SUNSHINE AND 850 HPA TEMPERATURES BETWEEN
13-15C...LOOK FOR HIGH TEMPERATURES WITHIN A FEW DEGREES OF
80...SLIGHTLY HIGHER MID HUDSON VALLEY...AND SLIGHTLY COOLER
ACROSS THE ELEVATED TERRAIN.

THEN...HIGH PRESSURE QUICKLY RETREATS OFFSHORE...ALLOWING THE NEXT
COLD FRONT/SURFACE TROUGH TO APPROACH SUNDAY INTO MONDAY. DRIER
WEATHER LOOKS TO RETURN BY TUESDAY.

TEMPERATURES LOOK TO CONTINUE TO TREND NEAR SEASONABLE LEVELS THROUGHOUT
THE PERIOD WITH PRECIPITATION OVERALL CONTINUING TO BE ABOVE
NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP...AND
WILL BECOME MORE WIDESPREAD THROUGH THE AFTERNOON AND EVENING.
CURRENT HAZY CONDITIONS WILL CONTINUE...AND MVFR VISIBILITIES AND
CEILINGS WILL BE FURTHER RESTRICTED BY THE SHOWERS AND
THUNDERSTORMS...AT SOME TIMES TO IFR. SHOWERS WILL BECOME MORE
SCATTERED AFTER 04-06Z...BUT CLOUDS AND FOG WILL
PERSIST...CONTINUING THE MVFR/IFR CONDITIONS THROUGH THE NIGHT AND
INTO TOMORROW MORNING.

SOUTH WINDS WILL CONTINUE AT AROUND 10 KT...GUSTING NEAR 20 KT AT
TIMES AT ALB. WINDS COULD GUST UP TO 35 KT IN THUNDERSTORMS AT ALB
AND POU. ONCE SHOWERS BECOME MORE SCATTERED TONIGHT...SOUTH WINDS
WILL DIMINISH TO 5 KT OR LESS...AND SHIFT TO WEST AND NORTHWEST BY
12Z.

OUTLOOK...
THU...MVFR/IFR EARLY BCMG VFR...SLGT CHC SHRA/TSRA.
FRI...VFR/MVFR...CIG/VIS...CHC SHRA/TSRA.
SAT...VFR...NO SIG WX.
SUN...VFR/MVFR...CIG/VIS...CHC SHRA/TSRA.
MON...VFR...NO SIG WX.

&&

.FIRE WEATHER...
WE EXPECT AN AVERAGE OF AN INCH OR MORE OF RAINFALL THROUGH
TONIGHT...WITH SOME LOCALITIES RECEIVING MORE THAN THAT. RH VALUES
WILL BE NEAR 100 PERCENT OVERNIGHT.

SOME DRYING TAKES PLACE ON THURSDAY...ESPECIALLY IF WE DO PICK UP
A NW BREEZE. RIGHT NOW WE THINK A 5-15 MPH NW BREEZE. RH VALUES
ARE PROJECTED TO DROP TO BETWEEN 50-60 PERCENT ON THURSDAY
AFTERNOON...BACK UP TO NEAR 100 PERCENT OVERNIGHT THURSDAY AS THE
WIND BECOME LIGHT...CLOSER TO 75 PERCENT ON FRIDAY WITH A SOUTH
WIND 10-15 MPH. BY FRIDAY IT APPEARS THAT MORE SHOWERS AND STORMS
WILL BE FIRING UP ONCE AGAIN.

WE DID NOT ISSUE A WET FLAG ON OUR NFDRS FOR TOMORROW SINCE
MOST...IF NOT ALL OF THE RAIN...WILL BE HISTORY SHORTLY AFTER
SUNRISE THURSDAY.

&&

.HYDROLOGY...
THERE CONTINUES TO BE TWO PERIODS OF CONCERN...THE FIRST BEING
THROUGH TONIGHT AND THE SECOND BEING FRIDAY INTO FRIDAY EVENING.

WE DID TRIM BACK OVERALL RIVER BASIN FORECASTS A TAD...STILL
LOOKING AT A GENERAL 1-2 INCH RAINFALL THROUGH TONIGHT.
HOWEVER...TRAINING THUNDERSTORMS WILL LIKELY PRODUCE 3-4 INCHES IN
A FEW LOCALITIES. WE CONTINUED THE FLASH FLOOD WATCH THROUGH
TONIGHT.

THIS RAINFALL WILL LIKELY ONLY PRODUCE MINOR RISES ON MOST STREAMS
AND RIVERS. HOWEVER...LEVELS ON THE HOUSATONIC STILL LOOK TO
APPROACH BANKFULL RANGES...AND ARE FORECASTING TO THE ALERT LEVEL AT
FALLS VILLAGE.

OBVIOUSLY...IF THUNDERSTORMS WITH HEAVY RAIN...WERE TO TRAIN OVER
CRUCIAL HEADWATERS...ANY RIVER COULD RISE MORE THAN WE HAVE
FORECASTED.

THIS BATCH OF HEAVY RAIN WILL EXIT ON THURSDAY. A MAINLY DRY
PERIOD IS EXPECTED LATER ON THURSDAY INTO THURSDAY.

HOWEVER...A SECOND ROUND OF SHOWERS AND STORMS COULD PRODUCE YET
ANOTHER 1-2 INCHES OF AVERAGE BASIN RAINFALL WITH LOCALLY HIGHER
AMOUNTS POSSIBLE ON FRIDAY. HOPEFULLY...THERE WILL BE ENOUGH TIME
FOR RIVERS LEVELS TO RECEDE BUT THE SCENARIO WILL BECOME MORE
CLEAR AFTER WE GET THROUGH THIS FIRST EVENT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ039>043-047>054-
     058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.

&&

SYNOPSIS...HWJIV
NEAR TERM...NAS/HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...NAS
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/11
Hazardous weather outlook, Jul 29, 1:10 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
110 PM EDT WED JUL 29 2009

CTZ001-013-MAZ025-NYZ058>061-063>066-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
110 PM EDT WED JUL 29 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...THE SOUTHERN BERKSHIRES IN WESTERN MASSACHUSETTS AND
THE CENTRAL AND SOUTHEAST CATSKILLS...TACONICS AND MID HUDSON
VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING MAY BE SEVERE. THE GREATEST THREAT FROM THE
THUNDERSTORMS WOULD BE DAMAGING WINDS. THE THUNDERSTORMS ARE
EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS IN EFFECT FOR THE FOLLOWING COUNTIES...

IN CONNECTICUT...
LITCHFIELD.

IN MASSACHUSETTS...
BERKSHIRE.

IN NEW YORK...
COLUMBIA...DUTCHESS...GREENE AND ULSTER.

IN ADDITION...SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2
INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR
NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY
TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.

NYZ042-083-301100-
NORTHERN WARREN-SOUTHEAST WARREN-
110 PM EDT WED JUL 29 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WARREN COUNTY IN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT ARE NOT EXPECTED TO BE
SEVERE...BUT MAY PRODUCE GUSTY WINDS AND BRIEF PERIODS OF HEAVY
RAIN. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO
NORTHEAST AT 20 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038-301100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
110 PM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT ARE NOT EXPECTED TO BE
SEVERE...BUT MAY PRODUCE GUSTY WINDS AND BRIEF PERIODS OF HEAVY
RAIN. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO
NORTHEAST AT 20 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-NYZ039>041-043-047>054-082-084-VTZ013>015-301100-
NORTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
110 PM EDT WED JUL 29 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BERKSHIRES OF WESTERN
MASSACHUSETTS...THE EASTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA
REGION...GREATER CAPITAL DISTRICT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING MAY BE SEVERE. THE GREATEST THREAT FROM THE
THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. THE
THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT
25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS IN EFFECT FOR THE FOLLOWING COUNTIES...

IN MASSACHUSETTS...
BERKSHIRE...

IN NEW YORK...
ALBANY...FULTON...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...WASHINGTON...

IN VERMONT...
BENNINGTON AND WINDHAM.

IN ADDITION...SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2
INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR
NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY
TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.

In the hours before

Special weather statement, Jul 29, 2:23 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT WED JUL 29 2009

NYZ041>043-083-084-291915-
NORTHERN SARATOGA NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
223 PM EDT WED JUL 29 2009

...STRONG THUNDERSTORMS IN

  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF SARATOGA SPRINGS...
  SOUTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
  CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF WHITEHALL...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DAY CENTER...OR
ABOUT 12 MILES SOUTHWEST OF LAKE GEORGE VILLAGE...AND MOVING
NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE LUZERNE CAMPGROUND BY 230 PM EDT
LAKE GEORGE VILLAGE...LAKE GEORGE AND WARRENSBURG BY 240 PM EDT
BOLTON LANDING BY 250 PM EDT
7 MILES NORTHWEST OF COMSTOCK BY 255 PM EDT
WHITEHALL AND HULETTS LANDING BY 300 PM EDT

HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE POSSIBLE WITHIN THESE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AREAS.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS
Special weather statement, Jul 29, 2:50 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT WED JUL 29 2009

NYZ058-059-063-064-291915-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN ULSTER NY-
250 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM IN

  CENTRAL GREENE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF HUNTER...
  NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING.  THIS STORM
WAS LOCATED NEAR MOUNT TREMPER...OR ABOUT 11 MILES SOUTH OF HUNTER...
AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
LANESVILLE AND 6 MILES NORTHWEST OF WOODSTOCK BY 255 PM EDT
HUNTER BY 310 PM EDT
NORTH-SOUTH LAKE CAMPGROUND BY 315 PM EDT
Special weather statement, Jul 29, 2:50 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT WED JUL 29 2009

VTZ013>015-291945-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
250 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM IN

  SOUTHEASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITIES OF...TOWNSHEND...BELLOWS FALLS...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
WILMINGTON...OR ABOUT 10 MILES WEST OF BRATTLEBORO...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEWFANE BY 315 PM EDT
TOWNSHEND AND 6 MILES NORTHWEST OF PUTNEY BY 325 PM EDT
WESTMINSTER BY 340 PM EDT
SAXTONS RIVER AND BELLOWS FALLS BY 345 PM EDT

RAINFALL RATES MAY REACH ONE TO TWO INCHES IN AN HOUR.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS
Special weather statement, Jul 29, 3:25 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT WED JUL 29 2009

NYZ041>043-050-083-084-292030-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
325 PM EDT WED JUL 29 2009

...A CLUSTER OF STRONG THUNDERSTORMS IN

  NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
  WEST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED
NEAR EDINBURG...OR ABOUT 14 MILES NORTHEAST OF GLOVERSVILLE...AND
MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORMS WILL BE NEAR...
EDINBURG BY 330 PM EDT
DAY CENTER BY 345 PM EDT
LAKE LUZERNE-HADLEY BY 355 PM EDT
LAKE LUZERNE CAMPGROUND BY 400 PM EDT
LAKE GEORGE VILLAGE AND LAKE GEORGE BY 415 PM EDT
WARRENSBURG BY 420 PM EDT

HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE POSSIBLE WITHIN THESE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AREAS.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS
Special weather statement, Jul 29, 3:41 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT WED JUL 29 2009

NYZ033-042-292015-
HAMILTON NY-NORTHERN WARREN NY-
341 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM IN

  NORTHWESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  EAST CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF INDIAN LAKE...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR INDIAN
LAKE...OR ABOUT OVER INDIAN LAKE...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN HAMILTON COUNTY AT 400 PM EDT

HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE POSSIBLE WITHIN THESE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AREAS.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS
Special weather statement, Jul 29, 4:01 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT WED JUL 29 2009

NYZ043-292030-
NORTHERN WASHINGTON NY-
401 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM IN

  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF WHITEHALL...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WHITEHALL...OR ABOUT OVER WHITEHALL...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
EAST WHITEHALL...SNODY DOCK...DRESDEN CENTER AND CLEMONS BY 405 PM
EDT
LOW HAMPTON...HAMPTON FLATS AND OTTENBURGS RAMP BY 410 PM EDT
7 MILES SOUTHEAST OF PUTNAM STATION BY 425 PM EDT

HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE POSSIBLE WITHIN THESE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AREAS.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:45 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Montgomery and 7 more26 hr
Jul 29, 2:02 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer58 min
Jul 29, 2:19 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Rensselaer3 hr
Jul 29, 2:43 PM EDTFlash Flood WarningALYColumbia, Greene6 hr
Jul 29, 3:02 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Saratoga, Warren3 hr
Jul 29, 3:11 PM EDTSevere Thunderstorm WarningALYUlster64 min
Jul 29, 3:26 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jul 29, 3:37 PM EDTAreal Flood AdvisoryALYFulton, Saratoga, Warren, Washington3 hr
Jul 29, 3:54 PM EDTFlash Flood WarningALYFulton, Saratoga, Warren3 hr
Jul 29, 4:13 PM EDTFlash Flood WarningALYWashington4 hr
Jul 29, 4:22 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster53 min
Jul 29, 4:58 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Rensselaer62 min
Jul 29, 5:51 PM EDTAreal Flood AdvisoryALYMontgomery3 hr
Jul 29, 6:09 PM EDTFlash Flood WarningALYMontgomery, Saratoga, Schenectady3 hr

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.